Hail, Cheyenne
- When
- July 1, 4:07 PM MST
- Where
- Cheyenne County, 17 mi NW of St Francis
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -102.033
14 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 2:01 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT FRI JUL 1 2005 .DISCUSSION...MAIN CONCERN IS THE POSSIBILITY OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT AS A SURFACE BOUNDARY AND UPPER SHORT WAVE TROUGH MOVE THROUGH THE AREA. HAVE NOT CHANGED MUCH FROM THE PREVIOUS FORECAST OTHER THAN TO BLEND BETTER WITH THE SURROUNDING OFFICES AND CHANGE THE TIMING AND COVERAGE OF THE PRECIPITATION SLIGHTLY IN THE SHORT TERM. AN UPPER WAVE MOVING OUT OF THE CENTRAL ROCKIES AND ACROSS THE HIGH PLAINS WILL WORK IN COMBINATION WITH THE SURFACE LEE TROUGH/DRYLINE TO SPAWN THUNDERSTORMS THAT ARE EXPECTED TO MOVE ACROSS THE TRI-STATE REGION THIS EVENING. TEMPERATURES WILL WARM SLIGHTLY SATURDAY AND SUNDAY AS THE UPPER HIGH OVER THE SOUTHWEST RIDGES INTO THE ROCKIES AND HIGH PLAINS REGION AHEAD OF THE NEXT UPPER WAVE AND SURFACE BOUNDARY DUE THROUGH THE REGION BY LATE SUNDAY. THIS WILL BRING THE NEXT BATCH OF SCATTERED THUNDERSTORMS TO THE REGION MAINLY SUNDAY EVEING. DID NOT MAKE ANY CHANGES TO THE EXTENDED PERIODS. EXPECT MAINLY ZONAL FLOW ALOFT WITH THE JET LINGERING TO THE NORTH OF THE REGION PRODUCING NUMEROUS WEAK WAVES IN THE UPPER FLOW...AIDING IN THE PRODUCTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SE CLARKVILLE 40.33N 102.55W
07/01/2005 1.00 INCH YUMA CO PUBLIC
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 19 N ECKLEY 40.39N 102.49W
07/01/2005 0.88 INCH YUMA CO TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S CLARKVILLE 40.31N 102.62W
07/01/2005 1.50 INCH YUMA CO PUBLIC
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 W WRAY 40.08N 102.38W
07/01/2005 0.75 INCH YUMA CO PUBLIC
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WRAY 40.08N 102.23W
07/01/2005 0.88 INCH YUMA CO TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 10 S WRAY 39.93N 102.23W
07/01/2005 1.00 INCH YUMA CO TRAINED SPOTTER
&&
BOYDThe Goodland radar (KGLD), 69 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458235, 5458587, 5458588, 5458589, 5458590, 5458591, 5458592, 5458593, 5458594, 5458595, 5458596, 5458597, 5458598, 5458599, 5458600.